Vasculitic neuropathy associated with minocycline use

Pariwat Thaisetthawatkul, Robert Sundell, Carrie E. Robertson, Peter J. Dyck

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

INTRODUCTION: Minocycline is an antibiotic used for the treatment of acne. It has been associated with several autoimmune syndromes, including drug-induced lupus, autoimmune hepatitis, and vasculitis. METHOD AND RESULTS: We report a case of a 28-year-old previously healthy woman who developed a left sciatic mononeuropathy 2 weeks after starting minocycline for acne. Magnetic resonance imaging studies supported the localization. A biopsy of the left sural nerve revealed acute nerve large arteriole necrotizing vasculitis. Her condition improved after the withdrawal of minocycline and a course of treatment with methylprednisolone. CONCLUSION: This case provides further evidence that minocycline may induce a nonsystemic necrotizing vasculitis.

Original languageEnglish (US)
Pages (from-to)231-234
Number of pages4
JournalJournal of clinical neuromuscular disease
Volume12
Issue number4
DOIs
StatePublished - Jun 1 2011

Keywords

  • drug-induced neuropathy
  • inflammatory neuropathy
  • minocycline
  • peripheral neuropathy
  • vasculitic neuropathy

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Vasculitic neuropathy associated with minocycline use'. Together they form a unique fingerprint.

  • Cite this